MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 228370
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the vapr device had a melted manifold and sparks/arcs.It was noted in the service order that the device had an output short during acl (ant.Cruciate ligament) repair surgery.Another device was used to complete the surgery.There were no adverse consequences to the patient.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the device with signs of use.The active tip had the manifold charred at the distal end.The shaft, tip, power cord and handle did not show any signs of damage.The device will be sent to the manufacturer for further testing.A visual inspection of the device was performed by the manufacturer; as a result, device was received in its original packaging.The active tip was used, tissue debris visible in suction tube, cracked charred manifold.Procedural residue visible in suction tube.The device failed the electrical testing (hipot active- return) and the functional testing (visible spark and output short for the ablate function).There was visible damage to the upper manifold and activation tests confirmed that arcs (sparks) were visible during ablate function tests, as well as during the function test for hipot.The customer complaint can be substantiated.Based on the evidence of the damaged section of the upper manifold seen for the returned electrode, the likely cause of this failure is shorting at distal tip.The failure mode seen is consistent with previous s90 hanswitching/one piece lps complaints.Electrodes which exhibit similar failure modes including output shorting, manifold melting, sparking and arcing during a surgical procedure and have been further investigated through previous capa.The overall complaint was confirmed as the observed condition of the vapr s90 4.0mm w/integr hdp -ea would have contributed to the complained device issue.Based on the information currently available, the potential cause is traced to design.This product issue will be addressed through supplier quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device u2502001, and no non-conformances were identified.

Brand Name
VAPR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25432129
Report Number1221934-2026-02439
Device Sequence Number10095674
Product Code GEI
UDI-Device Identifier10886705020935
UDI-Public(01)10886705020935(10)U2502001(17)280210
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number228370
Device Lot NumberU2502001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown